Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2008, 10:54 PM CDT for Sumner County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2008, 10:54 PM CDT (03:54 UTC)
- Expired
- May 24, 2008, 11:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sumner County, KS
The radar
The Vance AFB radar (KVNX), 58 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:40 PM CDT | HAIL 0.5 | Caldwell, KS | |
| May 24, 11:41 PM CDT | HAIL 0.5 | 4 Ene Caldwell, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3073 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 250354 SVRICT KSC191-250445- /O.NEW.KICT.SV.W.0124.080525T0354Z-080525T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1054 PM CDT SAT MAY 24 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 1145 PM CDT. * AT 1050 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF CALDWELL...OR 17 MILES SOUTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 26 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ARGONIA...CALDWELL...MAYFIELD...MILAN...PERTH. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3700 9780 3726 9780 3727 9745 3699 9744 TIME...MOT...LOC 0354Z 223DEG 22KT 3698 9783 $$ BOWMAN
3 follow-up statements
000 WWUS53 KICT 250406 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1106 PM CDT SAT MAY 24 2008 KSC191-250445- /O.CON.KICT.SV.W.0124.000000T0000Z-080525T0445Z/ SUMNER KS- 1106 PM CDT SAT MAY 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SUMNER COUNTY UNTIL 1145 PM CDT... AT 1103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF CALDWELL...OR 16 MILES SOUTHEAST OF ANTHONY...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN SUMNER COUNTY...INCLUDING THE TOWNS OF MAYFIELD AND PERTH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3700 9780 3726 9780 3727 9745 3699 9744 TIME...MOT...LOC 0406Z 223DEG 22KT 3703 9777 $$
000 WWUS53 KICT 250423 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT SAT MAY 24 2008 KSC191-250445- /O.CON.KICT.SV.W.0124.000000T0000Z-080525T0445Z/ SUMNER KS- 1123 PM CDT SAT MAY 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SUMNER COUNTY UNTIL 1145 PM CDT... AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CALDWELL...OR 20 MILES SOUTHWEST OF WELLINGTON...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN SUMNER COUNTY...INCLUDING THE TOWNS OF CALDWELL AND PERTH. LAT...LON 3700 9780 3726 9780 3727 9745 3699 9744 TIME...MOT...LOC 0423Z 223DEG 22KT 3705 9759 $$
000 WWUS53 KICT 250435 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1135 PM CDT SAT MAY 24 2008 KSC191-250445- /O.CON.KICT.SV.W.0124.000000T0000Z-080525T0445Z/ SUMNER KS- 1135 PM CDT SAT MAY 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SUMNER COUNTY UNTIL 1145 PM CDT... AT 1133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CALDWELL...OR 19 MILES SOUTHWEST OF WELLINGTON...MOVING NORTH AT 24 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN SUMNER COUNTY...INCLUDING THE TOWN OF CALDWELL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3700 9780 3726 9780 3727 9745 3699 9744 TIME...MOT...LOC 0435Z 199DEG 21KT 3705 9756 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:50 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 24, 9:50 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 950 PM CDT SAT MAY 24 2008 .UPDATE... .SHORT TERM... TONIGHT: PERSISTENT STRONG-SEVERE +TSRA CLUSTER THAT HAS BEEN FESTERING OVER NC OK ALL AFTERNOON & EVENING CONTINUES TO DRIFT NE15 TOWARD OK/KS BORDER AS OF 930PM CDT. WITH THE CLUSTER BEING SUSTAINED BY RICH PERSISTENT SFC-850MB NWD MOISTURE ADVECTION COUPLED WITH DEEP MID TO UPR LOW DRIFTING NE OVER NRN ROCKIES HAVE SHARPENED POP GRADIENT ASSIGNING 50% TO EXTREME SC KS WITH POPS GREATLY TAPERED TO 20% ALONG KICT COUNTRY PERIMETER. .AVIATION... UPDATE TO 00Z TAF: PER SHORT TERM HAVE INTRODUCED VCTS TO KICT FOR DURATION OF THE NIGHT. && .PREV DISCUSSION... /ISSUED 650 PM CDT SAT MAY 24 2008/ UPDATE... AVIATION... 00Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU MOISTURE-LADEN SLY FLOW WILL PERSIST OVER ALL OF C...SC & SE KS THROUGHOUT THE 00Z TAF CYCLE...SPREADING AREAS OF 1,500-2,500 FT CUMULUS FRACTUS OVER PRIMARILY THE KICT...KHUT & KSLN TERMINALS WHERE BETTER ALIGNED WITH LWR-DECK MOISTURE AXIS. MORNING HEATING COUPLED WITH GRADUALLY INCREASING SLY FLOW IN 1,000-5,000 FOOT LAYER SHOULD SCOUR OUT MOST...IF NOT ALL...OF THESE PESKY LOW CLOUDS BY 15Z SUN. PREV DISCUSSION... /ISSUED 341 PM CDT SAT MAY 24 2008/ DISCUSSION... FORECAST CHALLENGE/CONCERN/HIGHLIGHTS FOCUS AROUND THUNDERSTORM CHANCES THIS AFTERNOON THROUGH TUESDAY NIGHT/WEDNESDAY. LATEST SURFACE ANALYSIS INDICATES A WAVY DRYLINE STRETCHING FROM NEBRASKA...SOUTH THROUGH KANSAS...AND INTO SOUTHWEST OKLAHOMA. MEANWHILE...AN OLD OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION EXTENDS FROM ARKANSAS...WEST/NORTHWEST THROUGH OKLAHOMA...AND NORTHWARD THROUGH SOUTH-CENTRAL/CENTRAL KANSAS. THUNDERSTORMS HAVE RECENTLY FORMED THIS AFTERNOON ACROSS NORTH-CENTRAL OKLAHOMA...IN RESPONSE TO MAXIMIZED CONVERGENCE/LIFT AT DRYLINE/OUTFLOW BOUNDARY INTERSECTION. LOW CONFIDENCE THUNDERSTORM FORECAST FOR LATE THIS AFTERNOON THROUGH SUNDAY NIGHT...WITH INCREASING CONFIDENCE FOR MONDAY-TUESDAY. MOST OF FORECAST AREA EAST OF OLD OUTFLOW/DRYLINE IS QUITE CAPPED DUE TO PERSISTENT LOW CLOUDS AND MARGINAL MID-LEVEL LAPSE RATES. FARTHER WEST...THERE IS A NARROW ZONE OF INSTABILITY BETWEEN THE DRYLINE AND OLD OUTFLOW. SCATTERED CUMULUS HAVE BEEN ATTEMPTING TO FORM ALONG THE DRYLINE OVER THE PAST FEW HOURS...BUT HAVE HAD A TOUGH TIME CONGEALING LIKELY DUE TO SHALLOW NATURE OF MOISTURE. SO FOR LATE THIS AFTERNOON/EVENING...THINKING BEST CHANCES FOR STORMS WILL BE ACROSS SOUTHERN PORTIONS OF HARPER AND SUMNER COUNTIES...CLOSEST TO BEST INSTABILITY AND DRYLINE/OUTFLOW INTERSECTION. ALTHOUGH...CANNOT RULE OUT AN ISOLATED STORM OR TWO FIRING ALONG THE DRYLINE...ALTHOUGH AM THINKING MOISTURE MAY BE A BIT TOO SHALLOW FOR ANYTHING TO FIRE THERE. NEVERTHELESS...IF A STORM CAN GO...GIVEN MODEST INSTABILITY AND AMPLE DEEP LAYER SHEAR...DISCRETE SUPERCELLS WILL BE THE PRIMARY MODE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. TORNADO THREAT THIS AFTERNOON WILL LIKELY BE TIED TO OUTFLOW/DRYLINE INTERSECTION. HOWEVER...STRENGTHENING LOW-LEVEL JET AND BACKING SURFACE FLOW THIS EVENING WILL PROMOTE GREATER LOW-LEVEL SHEAR VALUES FOR ANY SUPERCELL ACROSS THE AREA...ENHANCING THE TORNADO THREAT. OVERNIGHT...INCREASING MOISTURE TRANSPORT ATOP OLD OUTFLOW BOUNDARY MAY SUPPORT SCATTERED CONVECTION TONIGHT ACROSS THE AREA. THUNDERSTORM CHANCES TOMORROW WILL BE CONTINGENT ON ANY OUTFLOW BOUNDARIES ACROSS THE AREA FROM POTENTIAL CONVECTION TONIGHT. IF NO THUNDERSTORMS FIRE TONIGHT...AND THUS NO OUTFLOW BOUNDARIES...THINKING CONVECTION CHANCES WILL BE NIL UNTIL LATE AFTERNOON/EVENING OVER CENTRAL KANSAS...WHEN THE MODELS DROP A PRE-FRONTAL SURFACE TROUGH SOUTH INTO NORTHERN KANSAS. DESPITE LITTLE MID/UPPER FORCING...STRONG INSTABILITY WOULD PROMOTE STRONG/SEVERE STORMS. MODELS ARE IN DECENT AGREEMENT IN SAGGING A FRONTAL BOUNDARY SLOWLY SOUTH ACROSS THE AREA MONDAY THROUGH TUESDAY. TOUGH TO PINPOINT THE EXACT PLACEMENT OF THE BOUNDARY...AS A BIG COMPLEX OF THUNDERSTORMS WOULD TEND TO SURGE THE FRONT FARTHER SOUTH THAN WHAT THE MODELS ARE CURRENTLY PROJECTING. HOWEVER...CURRENT DATA WOULD SUGGEST BEST CHANCES FOR STORMS MONDAY AFTERNOON AND MONDAY NIGHT...AS FRONTAL BOUNDARY INTERACTS WITH MOIST/UNSTABLE AIRMASS IN PLACE. ORIENTATION OF LOW-LEVEL JET AND MID/UPPER FLOW WOULD SUGGEST SLOW MOVING STORMS WITH VERY HEAVY RAINFALL. STRONG/SEVERE STORMS WILL ALSO BE POSSIBLE...BUT TORNADO THREAT APPEARS LOW AT THIS TIME. QUITE THE COOL DOWN EXPECTED FOR TUESDAY BEHIND THE FRONT...WITH A GRADUAL WARM UP EXPECTED INTO MID/LATE WEEK. KLEINSASSER AVIATION... 18Z TAFS...CURRENT BATCH OF WIDELY SCATTERED CONVECTION CONTINUES TO WANE ACROSS SOUTH CENTRAL KS WITH REMNANT STRATO CU STILL AROUND. SOME OF THIS STRATO CU COULD PRODUCE SOME BROKEN MVFR CEILINGS NEAR KICT/KHUT AND KSLN...BUT EXPECT THIS CEILING TO BE SHORT LIVED AS THE AFTERNOON HEATING CONTINUES. NEXT CONCERN WILL BE ISOLATED CONVECTION CHANCES IN CENTRAL AND SOUTH CENTRAL KS AS TSRA DEVELOP. COULD SEE THIS CONVECTION AFFECT THE KRSL/KSLN/KHUT AND KICT TAF SITE AFTER 22Z AND INTO THE EVENING HOURS THROUGH 06Z/SUN. WILL ONLY GO WITH VCTS FOR NOW...AS EXPECTING THE CONVECTION TO BE ISOLATED TO WIDELY SCATTERED IN NATURE. IF ANY TSRA COULD MOVE OVER A TAF SITE..THEN SOME MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 91 68 91 / 40 20 30 30 HUTCHINSON 67 92 67 91 / 30 30 30 30 NEWTON 68 91 68 89 / 30 20 30 30 ELDORADO 69 90 68 89 / 40 20 30 30 WINFIELD-KWLD 69 90 68 90 / 50 20 30 30 RUSSELL 63 92 65 88 / 20 30 30 40 GREAT BEND 64 92 65 90 / 20 30 30 40 SALINA 66 92 67 88 / 30 30 30 40 MCPHERSON 67 92 67 89 / 30 30 30 40 COFFEYVILLE 70 89 70 88 / 40 20 30 30 CHANUTE 69 89 69 88 / 30 20 30 30 IOLA 69 89 69 88 / 30 20 30 30 PARSONS-KPPF 69 89 69 88 / 30 20 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 4:43 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 443 PM CDT SAT MAY 24 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 443 PM CDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS GENERALLY WEST OF INTERSTATE 135...ALONG AND EAST OF A DRYLINE. IF A STORM OR TWO IS ABLE TO DEVELOP...AMPLE INSTABILITY AND WIND SHEAR WILL PROMOTE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE OVERALL SEVERE THREAT SHOULD WANE BY MIDNIGHT...ALTHOUGH SCATTERED STRONG TO MARGINALLY SEVERE STORMS MAY REDEVELOP ACROSS THE AREA THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SUNDAY THROUGH TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA. ANY STORM THAT DEVELOPS OVER THIS TIME PERIOD WILL HAVE A CHANCE TO BECOME STRONG TO SEVERE. THE GREATEST THREAT FOR SEVERE WEATHER ON SUNDAY WILL BE CONFINED GENERALLY TO CENTRAL KANSAS...WHILE THE THREAT FROM MONDAY THROUGH TUESDAY WILL GRADUALLY SHIFT SOUTH ACROSS THE AREA. ADDITIONALLY...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE A THREAT...ESPECIALLY SUNDAY NIGHT THROUGH TUESDAY MORNING. WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE CONTINUE TO REFINE THE SEVERE WEATHER THREAT AREAS. ALSO...STAY TUNED FOR ANY WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...GENERALLY WEST OF INTERSTATE 135. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE SUNDAY AFTERNOON AND EVENING ACROSS CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MBS/PJH/BDK/ADK
In the hours before
Local storm report, May 24, 5:08 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
508 PM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TORNADO 8 SE GREAT BEND 38.28N 98.70W
05/23/2008 F1 BARTON KS LAW ENFORCEMENT
HOUSE LIFTED OFF ITS FOUNDATION. BARN AND GARAGE
DESTROYED.
1038 PM TORNADO 10 ESE GREAT BEND 38.28N 98.65W
05/23/2008 F0 BARTON KS EMERGENCY MNGR
BRIEF TOUCHDOWN IN OPEN COUNTRY. MINOR DAMAGE TO TREES
AND 5 POWER POLES BLOWN DOWN.
&&
BDKSpecial weather statement, May 24, 9:46 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 946 PM CDT SAT MAY 24 2008 KSZ091-250315- HARPER- 946 PM CDT SAT MAY 24 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 7 MILES SOUTH OF ANTHONY...AND MOVING NORTHEAST AT 39 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, May 24, 10:06 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1006 PM CDT SAT MAY 24 2008 KSZ091-250330- HARPER- 1006 PM CDT SAT MAY 24 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 12 MILES SOUTH OF ANTHONY...AND MOVING NORTHEAST AT 27 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 47 min |
| May 24, 11:13 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 47 min |
| May 24, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 50 min |
| May 24, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 63 min |
| May 25, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 48 min |
| May 25, 2:16 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 59 min |
| May 25, 2:30 AM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| May 25, 4:31 AM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 25, 5:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 51 min |
| May 25, 5:57 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 48 min |
| May 25, 6:50 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 22 min |
| May 25, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 63 min |
| May 25, 3:27 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 18 min |
| May 25, 3:50 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 55 min |
| May 25, 4:08 PM CDT | Areal Flood Warning | ICT | Russell | 5 hr |
| May 25, 4:10 PM CDT | Flood Watch | ICT | Barton, Chase, Ellsworth, Lincoln, McPherson, Marion and 3 more | 11 hr |
| May 25, 4:10 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 50 min |
| May 25, 4:30 PM CDT | Flash Flood Warning | ICT | Russell | 5 hr |
| May 25, 4:36 PM CDT | Tornado Warning | ICT | Lincoln | 24 min |
| May 25, 4:37 PM CDT | Tornado Warning | ICT | Russell | 23 min |
| May 25, 4:59 PM CDT | Tornado Warning | ICT | Lincoln | 27 min |
| May 25, 5:05 PM CDT | Tornado Warning | ICT | Barton, Russell | 55 min |
| May 25, 5:11 PM CDT | Flash Flood Warning | ICT | Lincoln | 4 hr |
| May 25, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 59 min |
| May 25, 5:28 PM CDT | Tornado Warning | ICT | Russell | 32 min |
| May 25, 5:54 PM CDT | Tornado Warning | ICT | Barton, Russell | 66 min |
| May 25, 6:07 PM CDT | Tornado Warning | ICT | Barton, Russell | 38 min |
| May 25, 6:08 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 52 min |
| May 25, 6:12 PM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 4 hr |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| May 25, 6:47 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.